Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have 00 suger level 14 a1c. Taking insulin. On diet. Lost 40lbs. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
had an 800 suger level 14 a1c went to hospital and after 3day got my diabetes normal. I come home and for a month on insulin 44mg lantas and 4 huma all was fine. now on same diet which I lost 40lbs and eat toast for breakfast, sandwich for lunch and med. dinneer the number are all over
Posted Mon, 30 Sep 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 34 minutes later
Brief Answer:
Oral tablets might work now

Detailed Answer:
It was correct to treat you with insulin initially to bring down the glucoses rapidly. However it might be possible to control your diabetes with oral medication now. Insulin can be attempted to be weaned off. However the potential success of this also depends on how long you have had diabetes. It also requires the expertise of an endocrinologist with frequent follow ups to ensure this plan works.
It is also worthwhile to see a dietitian and certified diabetes educator to learn about nutrition and insulin management.
Above answer was peer-reviewed by
Follow-up: Have 00 suger level 14 a1c. Taking insulin. On diet. Lost 40lbs. Suggest? 50 minutes later
so when I take the lantas around 7pm it may wear off by morning? and the toast 4, sandwich , and medium dinner maybe too much
Answered by Dr. Shehzad Topiwala 17 hours later
Brief Answer:
Lantus last about 24 hours

Detailed Answer:
Lantus typically lasts round the clock so if you take it at pm it will do a good job of bringing the next mornings' fasting sugars down. However it needs to adjusted to achieve target blood sugar levels in the morning. This usually requires training and education, as does the rest of diabetes self care. Your diet does not seem to be off though
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor